Alert archive / North Carolina / Gale Warnings in 2013
Gale Warning 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Mar 8, 2013, 4:27 AM EST. It took effect at Mar 8, 2013, 12:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2013, 4:27 AM EST (09:27 UTC)
- In effect from
- Mar 8, 2013, 12:00 PM EST
- Expired
- Mar 8, 2013, 9:24 PM EST
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
768 WHUS72 KMHX 080927 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 427 AM EST FRI MAR 8 2013 ...GUSTY WINDS AND HIGH SEAS CONTINUE ACROSS THE WATERS... .STRONG LOW PRESSURE WELL TO THE NORTHEAST AND HIGH PRESSURE TO THE NORTHWEST WILL KEEP GUSTY WINDS ALONG THE COAST INTO SATURDAY. LARGE SWELLS WILL KEEP SEAS ABOVE SMALL CRAFT LEVELS OVER THE COASTAL WATERS INTO EARLY NEXT WEEK. AMZ154-081730- /O.UPG.KMHX.SC.Y.0024.000000T0000Z-130312T0000Z/ /O.NEW.KMHX.GL.W.0007.130308T1700Z-130309T1100Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 427 AM EST FRI MAR 8 2013 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ150-152-081730- /O.UPG.KMHX.SC.Y.0024.000000T0000Z-130311T1700Z/ /O.NEW.KMHX.GL.W.0007.130308T1700Z-130309T1100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 427 AM EST FRI MAR 8 2013 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-081730- /O.EXT.KMHX.SC.Y.0024.000000T0000Z-130312T2300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 427 AM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-081730- /O.EXT.KMHX.SC.Y.0025.000000T0000Z-130312T2300Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 427 AM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-081730- /O.CON.KMHX.SC.Y.0024.000000T0000Z-130309T1800Z/ ALBEMARLE SOUND- 427 AM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-081730- /O.CON.KMHX.SC.Y.0024.000000T0000Z-130309T1800Z/ PAMLICO SOUND- 427 AM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
987 WHUS72 KMHX 081245 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 745 AM EST FRI MAR 8 2013 ...GUSTY WINDS AND HIGH SEAS CONTINUE ACROSS THE WATERS... .STRONG LOW PRESSURE WELL TO THE NORTHEAST AND HIGH PRESSURE TO THE NORTHWEST WILL KEEP GUSTY WINDS ALONG THE COAST INTO SATURDAY. LARGE SWELLS WILL KEEP SEAS ABOVE SMALL CRAFT LEVELS OVER THE COASTAL WATERS INTO EARLY NEXT WEEK. AMZ150-152-154-082100- /O.CON.KMHX.GL.W.0007.130308T1700Z-130309T1100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 745 AM EST FRI MAR 8 2013 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM EST SATURDAY... * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-082100- /O.CON.KMHX.SC.Y.0024.000000T0000Z-130312T2300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 745 AM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-082100- /O.CON.KMHX.SC.Y.0025.000000T0000Z-130312T2300Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 745 AM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-082100- /O.CON.KMHX.SC.Y.0024.000000T0000Z-130309T1800Z/ ALBEMARLE SOUND- 745 AM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-082100- /O.CON.KMHX.SC.Y.0024.000000T0000Z-130309T1800Z/ PAMLICO SOUND- 745 AM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
140 WHUS72 KMHX 082045 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 345 PM EST FRI MAR 8 2013 ...GUSTY WINDS AND HIGH SEAS CONTINUE ACROSS THE WATERS... .STRONG LOW PRESSURE WELL TO THE NORTHEAST AND HIGH PRESSURE TO THE NORTHWEST WILL KEEP GUSTY WINDS ALONG THE COAST INTO SATURDAY. LARGE SWELLS WILL KEEP SEAS ABOVE SMALL CRAFT LEVELS OVER THE COASTAL WATERS INTO EARLY NEXT WEEK. AMZ150-152-154-090930- /O.CON.KMHX.GL.W.0007.000000T0000Z-130309T1100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 345 PM EST FRI MAR 8 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-090930- /O.CON.KMHX.SC.Y.0024.000000T0000Z-130312T2300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 345 PM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-090930- /O.CON.KMHX.SC.Y.0025.000000T0000Z-130312T2300Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 345 PM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY... * WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-090930- /O.CON.KMHX.SC.Y.0024.000000T0000Z-130309T1800Z/ ALBEMARLE SOUND- 345 PM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-090930- /O.CON.KMHX.SC.Y.0024.000000T0000Z-130309T1800Z/ PAMLICO SOUND- 345 PM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
243 WHUS72 KMHX 090224 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 924 PM EST FRI MAR 8 2013 ...GUSTY WINDS AND HIGH SEAS CONTINUE ACROSS THE WATERS... .STRONG LOW PRESSURE WELL TO THE NORTHEAST AND HIGH PRESSURE TO THE NORTHWEST WILL KEEP GUSTY WINDS ALONG THE COAST INTO SATURDAY. LARGE SWELLS WILL KEEP SEAS ABOVE SMALL CRAFT LEVELS OVER THE COASTAL WATERS INTO EARLY NEXT WEEK. AMZ150-152-154-091030- /O.CAN.KMHX.GL.W.0007.000000T0000Z-130309T1100Z/ /O.EXA.KMHX.SC.Y.0024.000000T0000Z-130312T2300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 924 PM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-091030- /O.CON.KMHX.SC.Y.0024.000000T0000Z-130312T2300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 924 PM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY... * WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-091030- /O.CON.KMHX.SC.Y.0025.000000T0000Z-130312T2300Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 924 PM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY... * WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-091030- /O.CON.KMHX.SC.Y.0024.000000T0000Z-130309T1800Z/ ALBEMARLE SOUND- 924 PM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS...NORTH 15 TO 20 KT WITH FREQUENT GUSTS TO 25 KT. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-091030- /O.CON.KMHX.SC.Y.0024.000000T0000Z-130309T1800Z/ PAMLICO SOUND- 924 PM EST FRI MAR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS...NORTH 15 TO 25 KT. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Mar 8, 3:45 AM EST, 42 minutes earlier.
Area forecast discussion, Mar 8, 3:45 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
345 AM EST FRI MAR 8 2013
.SYNOPSIS...
DEEP LOW PRESSURE IN THE WESTERN ATLANTIC WILL REMAIN QUASI-
STATIONARY THROUGH TONIGHT...THEN BEGIN TO SLOWLY MOVE EAST
THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS INTO THE EASTERN
SEABOARD. THE HIGH WILL SHIFT OFF THE COAST EARLY NEXT WEEK. THE
NEXT FRONT WILL MOVE THROUGH TUESDAY WITH HIGH PRESSURE AGAIN
BUILDING FOR WEDNESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 230 AM FRI...A DEEP VERTICALLY STACKED LOW PRES SYSTEM
LOCATED APPROX 400MI SE OF CAPE COD WILL REMAIN QUASI-STATIONARY
TODAY WHILE A RATHER ROBUST MID LEVEL SHORTWAVE SLIDING SE FROM
THE GREAT LAKES INTO THE MID-ATLANTIC EARLY THIS MORNING WILL MOVE
ACROSS THE COAST TODAY AS IT BEGINS TO BECOME ABSORBED INTO THE
STRONGER LOW OFFSHORE. THIS WILL REINFORCE TIGHT PRES GRADIENTS
ACROSS THE REGION AS WELL AS BRING DESCENT SUBSIDENCE THAT WILL
HELP TRANSPORT STRONGER WINDS ALOFT TO THE SFC PRODUCING GUSTY
WINDS AGAIN TODAY. EXPECT GUSTS TO AROUND 30 MPH ACROSS INLAND
AREA AND UP TO 45 MPH ALONG THE OBX...ESPECIALLY NORTH OF CAPE
HATTERAS. THE WIND GUSTS WILL BE FLIRTING WITH WIND ADVISORY
CRITERIA ACROSS NORTHERN PORTIONS OF THE OUTER BANKS BUT AT THIS
TIME THINK THEY WILL REMAIN JUST BELOW ADVISORY CRITERIA.
SUBSIDENCE WILL GENERALLY BRING MAINLY SUNNY SKIES TODAY...HOWEVER
COULD SEE STCU MOVING INTO NORTHEAST SECTIONS THIS AFTERNOON AS
WINDS SHIFT TO THE NORTH ADVECTING IN LOW LEVEL MOISTURE FROM
OFFSHORE. NORTHERLY FLOW AND CAA WILL BRING ANOTHER DAY WITH TEMPS
ABOUT 10 DEGREES BELOW NORMAL AND EXPECT HIGHS IN THE LOW TO MID
50S INLAND AND MID 40S ALONG THE OBX.
&&
.SHORT TERM /TONIGHT/...
AS OF 230 AM FRI...THE MID LEVEL SHORTWAVE WILL MOVE WELL EAST OF
THE REGION THIS EVENING WITH UPPER LEVEL RIDGING AND SFC HIGH PRES
BEGINNING TO BUILD IN FROM THE WEST AFTER MIDNIGHT. STRONG WIND
GUSTS WILL CONTINUE INTO THE EVENING HOURS...ESPECIALLY ALONG THE
OBX WITH GRADUAL SLACKENING LATE. AREAS OF STCU WILL LIKELY
CONTINUE TO IMPACT NORTHEAST/EAST PORTIONS OVERNIGHT ALTHOUGH ANY
SHOWER ACTIVITY IS EXPECTED TO REMAIN OFF THE COAST. DESCENT
MIXING MOST OF THE NIGHT WILL KEEP LOW LEVELS FROM COMPLETELY
DECOUPLING AND EXPECT LOWS IN THE LOW TO MID 30S INLAND TO AROUND
40 COASTAL SECTIONS.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 300 AM FRIDAY...MODELS INDICATE GOOD CONTINUITY AND
CONSISTENCY...THUS NO MAJOR CHANGES TO PREVIOUS FCST. UPR LOW OFF
MID ALTC COAST WILL FINALLY BE MOVING OFFSHORE EARL SAT...ALLOWING
RIDGING SFC AND ALOFT FOR AREA SAT AFTN THROUGH SUN NIGHT. MAIN
EFFECT WILL BE MODERATING TEMPS...WITH HIGHS INLAND INTO 60S SUN AND
MON. NEXT SIGNIFICANT WX SYSTEM WILL AFFECT AREA MON NIGHT AND TUE
WITH UPR LOW MOVING LIFTING OUT OF WRN U.S. WILL BE DAMPENED AS IT
IS ABSORBED INTO NRN STREAM VORTEX...BUT ENOUGH WAVE LENGTH TO PUSH
SFC FRONT THROUGH AREA BY TUE EVENING. KEPT POPS AT HIGH CHC FOR TUE
AND INSTABILITY CONTINUES TO LOOK TOO LIMITED FOR TSTMS. DRIER AND
COOLER CONDITIONS FOR WED AND THU AS HIGH PRESSURE BUILDS IN BEHIND
FRONT.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /TONIGHT AND FRIDAY/...
AS OF 2 AM FRI...VFR CONDITIONS WILL PREVAIL AT THE TERMINALS
THROUGH THE TAF PERIOD. GUSTY NORTH TO NORTHWEST WINDS WILL
AFFECT THE REGION AGAIN TODAY AS ROBUST MID-LEVEL ENERGY MOVES
ALONG THE COAST WHILE BECOMING ABSORBED INTO A DEEP LOW PRES
SYSTEM ACROSS THE WESTERN ATLANTIC. WIND GUSTS OF 25-30 KT WILL BE
POSSIBLE BRINGING CROSS-WIND CONCERNS THROUGH THE AFTERNOON HOURS
WITH PGV MOST AFFECTED.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 AM FRIDAY...VFR CONDITIONS EXPECTED TO PREVAIL INTO MONDAY
WITH DRY HIGH PRESSURE IN CONTROL. PERIOD OF AT LEAST MVFR CONDITONS
PSBL WITH SHOWERS AHEAD OF NEXT FRONTAL SYSTEM APPROACHING MON NIGHT
AND MOVING ACROSS AREA TUE.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 230 AM FRI...NW FLOW AROUND 15-25 KT CONTINUE ACROSS THE
WATERS THIS MORNING BUT A ROBUST SHORTWAVE TROUGH WILL MOVE ALONG
THE COAST TODAY PRODUCING ANOTHER SURGE OF NORTHWEST WINDS AROUND
25-35 KT THIS AFTERNOON THROUGH TONIGHT. EXPECT GALES ACROSS THE
WATERS NORTH OF OCRACOKE WITH STRONG SMALL CRAFT WINDS ACROSS THE
REMAINING WATERS AND SOUNDS. SEAS WILL REMAIN ELEVATED AROUND
10-16 FT NORTH OF OCRACOKE INLET AND 5-9 FT SOUTH...ALTHOUGH NEAR
SHORE SOUTH OF CAPE LOOKOUT SEAS WILL REMAIN 2-4 FT.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 AM FRIDAY...WINDS EXPECTED TO DIMINISH BELOW 20 KT ALL
WATERS BY SAT EVENING AS SFC HIGH CENTER BUILDS IN FROM N-NW...WITH
LIGHT VEERING FLOW FOR SUN AND SUN NIGHT. SW WINDS WILL INCREASE MON
AND MON NIGHT AHEAD OF NEXT FRONTAL SYSTEM...WITH SPEEDS AROUND 20
KT LIKEY FOR TUE.
HAZARDOUS SEAS WILL LIKELY AFFECT AREA THROUGH FCST PERIOD...WITH
LONG PERIOD NE SWELL LINGERING INTO NEXT WEEK IN WAKE OF STRONG LOW
PRESSURE FINALLY MOVING OFF MID ATLC COAST. SEAS WILL LIKELY SUBSIDE
BELOW 6 FT INNER PORTIONS OF SRN WATERS BY MON AFTN...BUT WILL BUILD
AGAIN WITH INCREASING SW WINDS AGAIN MON NIGHT AND TUE. LATEST WW3
AND SWAN SUPPORT PREVIOUS FCST.
&&
.TIDES/COASTAL FLOODING...
AS OF 230 AM FRI...LARGE WAVES FROM A DEEP QUASI-STATIONARY LOW
PRESSURE SYSTEM OVER THE WESTERN ATLANTIC WILL CONTINUE TO BRING
HIGH SURF CONDITIONS ACROSS THE OBX NORTH OF CAPE HATTERAS THROUGH
THE WEEKEND. BREAKING WAVES OF 8-12 FT ARE EXPECTED TO CONTINUE IN
THE SURF ZONE WITH HIGH ENERGY SWELL PRODUCING SIGNIFICANT WAVE
RUN-UP ALONG WITH DUNE EROSION AND MINOR OCEAN OVERWASH POSSIBLE
AT VULNERABLE LOCATIONS DURING TIMES OF HIGH TIDE INTO EARLY SUNDAY.
EXTRA-TROPICAL STORM SURGE GUIDANCE SHOWING SUBSEQUENT HIGH TIDES
ABOUT A HALF A FOOT HIGHER WITH EACH CYCLE TODAY...PEAKING AROUND
THE 5 AM HIGH TIDE SATURDAY MORNING...THEN GRADUALLY SUBSIDING
THROUGH THE REST OF THE WEEKEND.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 8 AM EDT SUNDAY FOR NCZ103.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST SATURDAY FOR AMZ130-135.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR AMZ154-156.
SMALL CRAFT ADVISORY UNTIL 1 PM EDT MONDAY FOR AMZ150-152-158.
&&
SYNOPSIS...SK
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...JBM
AVIATION...SK/JBM
MARINE...SK/JBM
TIDES/COASTAL FLOODING...SKHazardous weather outlook, Mar 7, 5:45 PM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 545 PM EST THU MAR 7 2013 NCZ029-044>047-079>081-090>095-098-104-082245- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 545 PM EST THU MAR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-082245- OUTER BANKS DARE- 545 PM EST THU MAR 7 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Gale Warnings in North Carolina, 2013Every gale warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.